# SDR IQJ2012F00000

- Difficulty date: November 14, 2011
- Submitted: April 6, 2012
- Operation: Air carrier
- Aircraft: N738AW
- Make and model: Cessna 172N
- Aircraft serial: 17269834
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: SL3606WA1
- Part serial: 366WL0713193
- Condition: Cracked
- Location: Engine
- Part time: 1,415 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYLINDER HEAD CRACKED, CAUSED AN ENGINE POWER REDUCTION ON TAKEOFF:  A SUCCESSFUL RETURN TO AIRPORT AND LANDING WAS ACCOMPLISHED. VISIBLE IN COMBUSTION CHAMBER FROM .3750: BELOW INTAKE VALVE, CLOCKWISE THROUGH LOWER SPARK PLUG, AROUND OUTSIDE OF EXHAUST VALVE SEAT, THROUGH TOP SPARK PLUG TO BARREL INTERFACE.  FROM EXTERIOR OF CYLINDER, CRACK IS VISIBLE FROM LOWER (INBD) EXHAUST STUD, UP AND AROUND THROUGH UPPER SPARK PLUG, TO BARREL JOINT AND AROUND TO JUST PAST INTAKE PORT.  ENGINE APPROX 48 HOURS SINCE LAST 100 HOUR INSPECTION, WITH NO DEFECT NOTED AT THAT TIME.  CYLINDER P/N IS SUBJECT IN AD 2007-04-19R1, SERIAL NUMBER IS NOT IN SUBJECT RANGE.
